Tumefactive demyelinating lesions during etanercept treatment requiring decompressive hemicraniectomy

Cereda, Cw; Zecca, C; Mazzucchelli, L; Valci, L; Staedler, C; Bassetti, Cl; Gobbi, C (2013). Tumefactive demyelinating lesions during etanercept treatment requiring decompressive hemicraniectomy. Multiple sclerosis journal, 19(6), pp. 820-3. London: Sage 10.1177/1352458512461969

Full text not available from this repository. (Request a copy)

Tumor necrosis factor alpha (TNF-α) is a pro-inflammatory and immunoregulatory cytokine involved in the pathogenesis of several autoimmune disorders. Etanercept, a TNF-α antagonist (anti-TNF-α) acting as a soluble TNF-α receptor, has been associated with neurological demyelinating disorders. This paper aims to report an unusual case showing tumefactive central nervous system (CNS) inflammatory demyelination in a patient in the course of TNF -α antagonist therapy, requiring decompressive hemicraniectomy. This report is based on magnetic resonance imaging (MRI) findings and histology. A biopsy confirmed the inflammatory demyelinating nature of the lesions. The clinical presentation is unusual due to the severity of the disease process, requiring decompressive hemicraniotomy with a clinically favorable outcome.

Item Type:

Journal Article (Original Article)

Division/Institute:

04 Faculty of Medicine > Department of Head Organs and Neurology (DKNS) > Clinic of Neurology

UniBE Contributor:

Bassetti, Claudio

ISSN:

1352-4585

Publisher:

Sage

Language:

English

Submitter:

Factscience Import

Date Deposited:

04 Oct 2013 14:39

Last Modified:

30 Jun 2014 12:52

Publisher DOI:

10.1177/1352458512461969

PubMed ID:

23069873

Web of Science ID:

000318637900018

URI:

https://boris.unibe.ch/id/eprint/15882 (FactScience: 223376)

Actions (login required)

Edit item Edit item
Provide Feedback